Go Back   NeuroTalk Support Groups > >

Neuropathy after withdrawal

Reply
 
Thread Tools Display Modes
Old 05-06-2018, 10:29 AM   #1
bs6201
Newly Joined
 
Join Date: May 2018
Posts: 3
Default Neuropathy after withdrawal

I did an 8 month taper from Alprazolam, lowering my dosage by no more than 10% every 2 weeks (taken from the Ashton Manual), and have been benzodiazepine free for 6 years and 4 months. However, I still have issues with tingling/burning sensations in my feet, hands, legs, arms, face, and sometimes my back. The pain usually happens from stress, or when my body is met with chemicals (from toothpaste, bath products, etc--which means I'm also allergic to these products which didn't happen before getting on Alprazolam).

I reluctantly scheduled an appointment with a neurologist for tomorrow, however I'm looking to see if others have had this issue? Most of the time I don't experience the burning/tingling sensation, but when it does happen, it's distracting and sometimes I can't put in the background.
bs6201 is offline   Reply With Quote
Old 05-06-2018, 03:56 PM   #2
kiwi33
Magnate
Community Welcome Team
 
kiwi33's Avatar
 
Join Date: Jan 2015
Location: Sydney, Australia.
Posts: 2,060
My Mood: Neuropathy after withdrawal
Default

Hi bs6201

Welcome to NeuroTalk .

I can't directly help you because my PN is a relic of when I used to abuse alcohol. Other members may be able to help you more directly.

I hope that your appointment with the neurologist goes well.

Best wishes.
__________________
Knowledge is power.
kiwi33 is offline   Reply With Quote
Old 05-06-2018, 04:58 PM   #3
bs6201
Newly Joined
 
Join Date: May 2018
Posts: 3
Default

Quote:
Originally Posted by kiwi33 View Post
Hi bs6201

Welcome to NeuroTalk .

I can't directly help you because my PN is a relic of when I used to abuse alcohol. Other members may be able to help you more directly.

I hope that your appointment with the neurologist goes well.

Best wishes.
Thanks, kiwi. I'm noticing through researching on here and other sites that PN doesn't always happen organically, but comes about from alcohol or other outside sources. On another site that I'm apart of (not PN related), they say that healing from benzo withdrawal takes time but does happen, however I'm still left with this possible PN that really only comes up with stress or is a trigger as an allergic reaction to chemicals, and it's been six years since I stopped taking Alprazolam.
bs6201 is offline   Reply With Quote
Old 05-14-2018, 09:53 AM   #4
pinkynose
Member
 
pinkynose's Avatar
 
Join Date: Jul 2015
Posts: 483
Default

Hi. Did your symptoms begin while you were taking Alprazolam? I ask this because I wonder how you decided the drug caused your symptoms.

I had used Ambien at night for many years. Although it's not a benzo it is a central nervous system depressant and a side effect is tingling/burning sensations (I believe when the drug is leaving your system). If my memory serves me correctly, benzodiazepine share that side effect. I have often felt that my SFN, which is identical to yours, was caused by overuse of that drug. I will be interested in hearing what your doctor tells you because all my doctors rejected that theory. I would be interested in any research you found on the subject.
Quote:
Originally Posted by bs6201 View Post
I did an 8 month taper from Alprazolam, lowering my dosage by no more than 10% every 2 weeks (taken from the Ashton Manual), and have been benzodiazepine free for 6 years and 4 months. However, I still have issues with tingling/burning sensations in my feet, hands, legs, arms, face, and sometimes my back. The pain usually happens from stress, or when my body is met with chemicals (from toothpaste, bath products, etc--which means I'm also allergic to these products which didn't happen before getting on Alprazolam).

I reluctantly scheduled an appointment with a neurologist for tomorrow, however I'm looking to see if others have had this issue? Most of the time I don't experience the burning/tingling sensation, but when it does happen, it's distracting and sometimes I can't put in the background.
__________________
"Sometimes I've believed as many as six impossible things before breakfast." Lewis Carroll
pinkynose is offline   Reply With Quote
Reply

Tags
alprazolam, happen, products, reluctantly, scheduled

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
New to neuropathy- super scared- MS, anxiety, withdrawal? Joe23 New Member Introductions 2 03-15-2016 10:45 PM
Health Advice for Peripheral Neuropathy & Drug Induced/ Toxic Neuropathy Jesse M Peripheral Neuropathy 78 08-01-2015 08:59 PM
tegretol withdrawal rpbarnes Medications & Treatments 1 10-25-2011 05:35 AM
Neurontin Withdrawal neurontinsucks New Member Introductions 7 03-08-2011 02:58 PM
Withdrawal From Trileptal- Please Help:( fatima123 New Member Introductions 0 11-03-2010 09:02 PM


All times are GMT -5. The time now is 05:39 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy